Alert archive / Indiana / Gale Warnings in 2019
Gale Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 18, 2019, 3:32 PM EDT. It took effect at Apr 19, 2019, 2:00 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 3:32 PM EDT (19:32 UTC)
- In effect from
- Apr 19, 2019, 2:00 AM EDT
- Expired
- Apr 19, 2019, 9:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
933 WHUS73 KIWX 181932 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 332 PM EDT Thu Apr 18 2019 LMZ043-046-190345- /O.UPG.KIWX.GL.A.0002.190419T0900Z-190420T0100Z/ /O.NEW.KIWX.GL.W.0005.190419T0600Z-190420T0100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 332 PM EDT Thu Apr 18 2019 ...GALE WARNING IN EFFECT FROM 2 AM TO 9 PM EDT FRIDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 2 AM to 9 PM EDT Friday. The Gale Watch is no longer in effect. * WINDS...North 20 to 30 knots with gusts to 35 knot gales late tonight through Friday. * WAVES...Building to 8 to 12 feet occasionally to 15 feet Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
292 WHUS73 KIWX 190202 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1002 PM EDT Thu Apr 18 2019 LMZ043-046-191015- /O.CON.KIWX.GL.W.0005.190419T0600Z-190420T0100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1002 PM EDT Thu Apr 18 2019 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM EDT FRIDAY... * WINDS...North 20 to 30 knots with gusts to 35 knot gales. * WAVES...Building to 8 to 12 feet occasionally to 15 feet Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
966 WHUS73 KIWX 190801 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 401 AM EDT Fri Apr 19 2019 LMZ043-046-191615- /O.CON.KIWX.GL.W.0005.000000T0000Z-190420T0100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 401 AM EDT Fri Apr 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...North 20 to 25 knots with gusts to 35 knot gales until early tonight. * WAVES...6 to 12 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
097 WHUS73 KIWX 191445 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1045 AM EDT Fri Apr 19 2019 LMZ043-046-192245- /O.CON.KIWX.GL.W.0005.000000T0000Z-190420T0100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1045 AM EDT Fri Apr 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...North 20 to 25 knots with gusts to 35 knot gales. * WAVES...8 to 12 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
381 WHUS73 KIWX 191955 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 355 PM EDT Fri Apr 19 2019 LMZ043-046-200100- /O.CON.KIWX.GL.W.0005.000000T0000Z-190420T0100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 PM EDT Fri Apr 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...North 20 to 25 knots with gusts to 35 knot gales. * WAVES...8 to 12 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
766 WHUS73 KIWX 200102 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 902 PM EDT Fri Apr 19 2019 LMZ043-046-200915- /O.EXP.KIWX.GL.W.0005.000000T0000Z-190420T0100Z/ /O.NEW.KIWX.SC.Y.0013.190420T0102Z-190421T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 902 PM EDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 11 PM EDT Saturday. * WINDS...North 15 to 25 knots with gusts to 30 knots. * WAVES...6 to 10 feet, occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 18, 3:32 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 18, 3:32 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
332 PM EDT Thu Apr 18 2019
.SYNOPSIS...
Issued at 329 PM EDT Thu Apr 18 2019
Periods of rain will continue through early Saturday morning.
An additional 1 to 2 inches will be possible, especially along and
east of Interstate 69 with rainfall amounts quickly tapering off
as you move northwest. Conditions are expected to dry out
Saturday night into the second half of the weekend. Highs will
struggle through the 40s on Friday with windy conditions making it
feel even worse. However,warmer weather begins to arrive Sunday
and into next week, but more rain chances loom through mid week.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 329 PM EDT Thu Apr 18 2019
Cold front was depicted nicely on radar and obs from Sturgis to
Grissom ARB working east. Precip has been more showery in nature
either side of this feature with more of the expected uptick in
precip noted upstream. Axis of heaviest precip, at least into Fri
AM looks to be SE third to half of the area with front likely to
stall out just SE of the forecast area. Total rainfall amounts
will generally be one half to one inch just through Fri Afternoon
with lesser amounts going NW. This will allow for continued river
responses as well as increase in standing water in fields and low
areas, but still doesn't look to rise to the need for any sort of
Flood Watch. However, final rain amounts through tomorrow will
play a big role in future potential for headlines outside of
specific river based.
Falling temperatures will take place behind the front with not a
lot of recovery Friday given the extensive clouds, cold N to NW
flow and periods of rain. Highs won't make it out of the 40s.
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 329 PM EDT Thu Apr 18 2019
Active pattern will continue through the long term with at least 1
plus factor being the area should generally see near or above
normal temps through the period.
Closed upper low will continue to deepen and cut off across
Kentucky (models continue to vary exactly where but at least
center somewhere in central/eastern KY by 12Z Sat. Fri night into
Saturday will be the next focus for heavy precipitation as
deformation zone rotates back west and north into the forecast
area. Trends still leaning towards more impact across at least the
SE half or so of the area where potential would exist for yet
another half inch to inch of rain, bringing some areas to well
over 2 inches. As mentioned in short term, no headlines beyond
any river forecast point based products but something to watch.
Easter Sunday looking dry and rather nice with highs into the 60s
and maybe even some 70s as closed low finally heads for the east
coast and upper level ridging takes over. Weak disturbance tries
to move towards the area by Mon/Mon Ngt to bring a chance for some
showers. Models begin to diverge rather dramatically after this
with SW upper low and trough ejecting (GFS) vs remaining over the
SW with a weaker trough over the Great Lakes. Result will be an
extended period of slgt chc to chc pops due to all the blending of
the models with temps into the 60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 146 PM EDT Thu Apr 18 2019
Upstream moisture confluence to lend persistence/regenerative
bands of showers through much of the forecast period, especially
for KFWA near the axis of heavier rainfall rates/totals. Lower
fueling/alternate conditions to dominate, especially through evening
hours. Moderate confidence per model signals and guidance for further
deterioration into IFR late tonight as strong north wind
continues to mix saturated boundary layer. Towards end of forecast
period, drier air entrains into northwest Indiana as surface low
lifts northeast into the Lower Great Lakes to afford rising
ceilings for KSBN, though richer moisture field expected to remain
in northeast Indiana/KFWA through the forecast period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from late tonight through Friday evening for LMZ043-
046.
&&
SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 18, 4:53 AM EDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 453 AM EDT Thu Apr 18 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-190900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 453 AM EDT Thu Apr 18 2019 /353 AM CDT Thu Apr 18 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Periods of showers with scattered thunderstorms today. Severe weather is not expected, but locally heavy rainfall is possible. Additional periods of moderate rain are expected tonight into early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rain showers are likely Friday and Saturday. Multi-day rainfall amounts from Thursday through Saturday of 1 to 3 inches are expected, with locally higher amounts possible. This rain could lead to some flooding issues near creeks, rivers and lowland areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-190900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 453 AM EDT Thu Apr 18 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this morning. A few gusts to 25 knots are expected this morning. Hazardous conditions for small craft are expected to develop again late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Conditions hazardous to small craft are expected for much of the Friday through Saturday period. North gusts to 35 knot gales are also possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:50 AM EDT | Gale Watch | IWX | 11 hr | |
| Apr 18, 11:18 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 21 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.